New To Site But Having Side Effects From Finasteride. | HairLossTalk Forums

New To Site But Having Side Effects From Finasteride.

Discussion in 'Dealing with Side Effects' started by JohnD212, Nov 13, 2017.

  1. JohnD212

    JohnD212 New Member My Regimen

    Joined:
    Nov 13, 2017
    Messages:
    4
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Hi,
    I'm a 50 year old man living in NYC who was suddenly told a few months ago by my barber that he thought I was losing a lot of hair suddenly. I panicked since I've always had tons of hair and never gave it any thought. I went to a dermatologist who ran blood work and told me I was "so healthy". As a side note over the phone she mentioned I could take propecia. I asked her about sides and she said very small number might have libido problems but if I had that then I just stop taking it. She prescribed finasteride and told me to cut the pills into a 4th. I took my first dose on Oct. 20th of this year and within an hour my entire head was burning up. Scalp was painful, face red and even my chest got red. The next day I took another dose thinking maybe it was just a one time reaction but same thing. I was having hot flashes. I went back to the dermatologist who wondered if I had shingles of the scalp...WHAT? ... then she said the symptoms sounded like Menopause and that was weird...WHAT? and then she said she had never had another respond this way and she prescribed me Claritin because it could be a histamine reaction....WHAT? So basically the doctor who so easily prescribed this drug was worthless to help me after it went wrong.

    So now I'm at a little less than a month and I'm still getting hot flashes. I can get an erection and masturbate but have less interest (I think that has more to do with worry about testosterone etc.). My flaccid penis seems to be much smaller currently and I"m concerned about that but I'm hoping that will get better as my testosterone improves and/or my stress and worry relaxes. The hot flashes are less painful thankfully but the last few days I've had some depression set in...small bouts of crying etc..and that's bothersome. I finally made an appointment with a doctor just so I can see what my hormone levels are at. I have my blood levels from about a month before I took the drug so hopefully I can see what kind of work is involved.

    So at not quite a month do you think I should give it more time for my body to improve on its own before I worry? I'm a very healthy person... gym 4 times a week, eat good foods (yes lots of fruits and vegetables) etc.. I'm old enough to understand that recovery from anything is never a straight line from bad to good. I expect ebbs and flows as I get better. I'm grateful for the occasional day when I get almost no hot flashes. The shrinkage in my flaccid penis is worrying me most ... it's uncomfortable and I'm not sure what's causing it.
     
  2. countjulian

    countjulian Experienced Member My Regimen

    Joined:
    Sep 19, 2017
    Messages:
    686
    Likes Received:
    484
    Dislikes Received:
    29
    My Regimen:
    My Regimen
    My Regimen
    Make sure you're lifting weights, especially on legs, cardio won't raise your testosterone nearly as much. Also jump on DIM at least 250 mg a day and try Zinc twice a day at least 50 mg each time. Just my two cents but I'm on Fina and it's what I do to keep my T high.
     
  3. JohnD212

    JohnD212 New Member My Regimen

    Joined:
    Nov 13, 2017
    Messages:
    4
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Thanks countjulian... I am now taking 50mg of zinc and eat a butt load of pumpkin seeds. Is DIM relatively safe? I do eat a lot of broccoli and various foods that have the same effect but I wasn't aware of DIM.
     
  4. countjulian

    countjulian Experienced Member My Regimen

    Joined:
    Sep 19, 2017
    Messages:
    686
    Likes Received:
    484
    Dislikes Received:
    29
    My Regimen:
    My Regimen
    My Regimen
    I haven't found anything bad on DIM and I started taking it a month before I started fina. Of course you should do your own research.
     

Share This Page